I have taken Tylenol #3 over the years on occasion for migraine headaches and a chronic bladder cystitis. I used about 10 per month - always one dose at night. I quit taking them because my Dr. had me scared of addiction. After that out of the blue I started having what I know now is "panic attacks". Very scary. Anyway, it doesn't happen very often, and now that I know what it is, I can control it with breathing, etc. I do, however, take 50 mg. of Zoloft in the a.m. for this and a bout of depression I was going through. The other day I was given hydrocodone 7.5/750 following some dental work. It so happened I had a whopper of a migraine that day and when I took one within 15 minutes the headache, toothache were COMPLETELY GONE! I have gone to the ER for a shot of Demoral for a migraine before and that was not as effective as this. The bad part is that for 2 hours I felt great - no "high", just completely pain-free. Then I got a really wierd feeling - like a real strong panic attack and didn't know if I should go to the ER or what. Had some itching, but no hives, just a real nervous, frightening feeling? My question is could these panic espisodes be related to narcotic pain killers??Or could it be the combination of Zoloft?? I am hoping it is nothing, because I have never found anything that has completely taken away a migrain of that kind. Thank-you.
First off, you need to make sure that every time a doctor gives you a prescription the doctor knows all the medications you are taking.
As narcotics wear off, some people feel a little "antsy" - think of this as mini-withdrawal. Zoloft can also cause a feeling of stimulation, and I believe that it is possible that the combination of the Zoloft and the mini-narcotic withdrawal created enough discomfort to get you worried that you might be having a panic attack. Once an anxious person begins to worry about becoming more anxious, the snowball of panic has started downhill.
You would be well-advised to take a look at the web site of the Anxiety Disorders Association of America - they have excellent reading lists for people who panic.
Take a look at my Ask DrSteve web site (conveniently hyperlinked below) for other information about narcotics and the interplay between psychoactive substances and psychiatric symptoms. Good luck!
Steve Adelman, M.D. (a.k.a. DrSteve)
This information is for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition.
Ask DrSteve: The Real Story About Smoking, Drinking & Getting High
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.